Alert archive / New York / Small Craft Advisories in 2008

Small Craft Advisory 62, NWS Buffalo, NY

September 8, 2008

NWS Buffalo, NY issued this small craft advisory at Sep 8, 2008, 4:04 PM EDT. It took effect at Sep 9, 2008, 4:05 AM EDT. It was in force for 22 hr.

The area

The counties it named.

The facts

Issued
Sep 8, 2008, 4:04 PM EDT (20:04 UTC)
In effect from
Sep 9, 2008, 4:05 AM EDT
Expired
Sep 10, 2008, 2:00 AM EDT
In force
22 hr
Issued by
NWS Buffalo, NY

The text

As transmitted, in the capitals the NWS used until 2016.

266 
WHUS71 KBUF 082004
MWWBUF

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
404 PM EDT MON SEP 8 2008

LEZ020-040-041-090415-
/O.NEW.KBUF.SC.Y.0062.080909T1000Z-080909T2300Z/
UPPER NIAGARA RIVER AND BUFFALO HARBOR-
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
404 PM EDT MON SEP 8 2008

...SMALL CRAFT ADVISORY IN EFFECT FROM 6 AM TO 7 PM EDT TUESDAY...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 6 AM TO 7 PM EDT TUESDAY. 

WEST WINDS WILL INCREASE TO 10 TO 20 KNOTS BEHIND A COLD FRONT 
TUESDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LOZ045-082200-
/O.CON.KBUF.SC.Y.0061.000000T0000Z-080908T2200Z/
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT
LAWRENCE RIVER-
404 PM EDT MON SEP 8 2008

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT THIS
AFTERNOON...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT THIS
AFTERNOON. 

SOUTHWEST WINDS CHANNELING AHEAD OF A COLD FRONT WILL MAINTAIN 
WAVES OF 3 TO 5 FEET AT THE EASTERN END OF LAKE ONTARIO THROUGH
THIS AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

TMA
6 follow-up statements
083 
WHUS71 KBUF 090117
MWWBUF

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
917 PM EDT MON SEP 8 2008

LEZ020-040-041-090930-
/O.CON.KBUF.SC.Y.0062.080909T1000Z-080909T2300Z/
UPPER NIAGARA RIVER AND BUFFALO HARBOR-
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
917 PM EDT MON SEP 8 2008

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 AM TO 7 PM EDT
TUESDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 AM TO 7 PM EDT
TUESDAY. 

WEST WINDS WILL INCREASE TO 10 TO 20 KNOTS BEHIND A COLD FRONT
TUESDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
975 
WHUS71 KBUF 090805
MWWBUF

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
405 AM EDT TUE SEP 9 2008

LOZ042>045-091615-
/O.EXB.KBUF.SC.Y.0062.080909T1600Z-080910T1200Z/
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN
BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT
LAWRENCE RIVER-
405 AM EDT TUE SEP 9 2008

...SMALL CRAFT ADVISORY IN EFFECT FROM NOON TODAY TO 8 AM EDT
WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 8 AM EDT
WEDNESDAY. 

WEST WINDS WILL INCREASE TO 15 TO 25 KNOTS BEHIND A COLD FRONT
LATER THIS MORNING. WAVES WILL BUILD TO 3 TO 5 FEET AS A RESULT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LEZ020-040-041-091615-
/O.CON.KBUF.SC.Y.0062.080909T1000Z-080909T2300Z/
UPPER NIAGARA RIVER AND BUFFALO HARBOR-
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
405 AM EDT TUE SEP 9 2008

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EDT THIS
EVENING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EDT THIS
EVENING. 

WEST WINDS WILL INCREASE TO 15 TO 25 KNOTS BEHIND A COLD FRONT
TODAY. WAVES WILL BUILD TO 3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

RSH
797 
WHUS71 KBUF 091351
MWWBUF

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
951 AM EDT TUE SEP 9 2008

LEZ020-040-041-092200-
/O.CON.KBUF.SC.Y.0062.000000T0000Z-080909T2300Z/
UPPER NIAGARA RIVER AND BUFFALO HARBOR-
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
951 AM EDT TUE SEP 9 2008

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EDT THIS
EVENING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EDT THIS
EVENING. 

WEST WINDS WILL INCREASE TO 15 TO 25 KNOTS BEHIND A DEPARTING COLD
FRONT. WAVES WILL BUILD TO 3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LOZ042>045-092200-
/O.CON.KBUF.SC.Y.0062.080909T1600Z-080910T1200Z/
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN
BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT
LAWRENCE RIVER-
951 AM EDT TUE SEP 9 2008

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT
WEDNESDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT
WEDNESDAY. 

WEST WINDS OF 15 TO 25 KNOTS WILL ALLOW WAVES TO BUILD TO 3 TO 5
FEET THIS AFTERNOON. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
672 
WHUS71 KBUF 091948
MWWBUF

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
348 PM EDT TUE SEP 9 2008

LEZ020-040-041-092100-
/O.CAN.KBUF.SC.Y.0062.000000T0000Z-080909T2300Z/
UPPER NIAGARA RIVER AND BUFFALO HARBOR-
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
348 PM EDT TUE SEP 9 2008

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS CANCELLED THE SMALL
CRAFT ADVISORY. 

WIND AND WAVES ALONG THE EASTERN SHORES OF LAKE ERIE HAVE
SUBSIDED. THEREFORE...THE SMALL CRAFT ADVISORY HAS BEEN CANCELLED. 


$$

LOZ042-100000-
/O.EXT.KBUF.SC.Y.0062.000000T0000Z-080910T0000Z/
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN
BEACH-
348 PM EDT TUE SEP 9 2008

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 8 PM EDT THIS
EVENING. 

NORTHWEST WINDS WILL DIMINISH TO 10 TO 15 KNOTS THIS EVENING. THIS
WILL ALLOW WAVES TO SUBSIDE TO 1 TO 3 FEET. THEREFORE...THE SMALL
CRAFT ADVISORY WILL END SOONER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LOZ043-044-100400-
/O.EXT.KBUF.SC.Y.0062.000000T0000Z-080910T0600Z/
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
348 PM EDT TUE SEP 9 2008

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 2 AM EDT WEDNESDAY...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 2 AM EDT
WEDNESDAY. 

NORTHWEST WINDS OF 15 TO 25 KNOTS WILL MAINTAIN 4 TO 6 FOOT WAVES
THROUGH THIS EVENING. THE WIND AND WAVES WILL THEN SUBSIDE AFTER
MIDNIGHT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LOZ045-100400-
/O.EXT.KBUF.SC.Y.0062.000000T0000Z-080910T0400Z/
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT
LAWRENCE RIVER-
348 PM EDT TUE SEP 9 2008

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL MIDNIGHT EDT
TONIGHT...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL MIDNIGHT EDT
TONIGHT. 

WEST WINDS OF 15 TO 20 KNOTS WILL MAINTAIN 4 TO 6 FOOT WAVES ALONG
THE EASTERN END OF THE LAKE THROUGH THIS EVENING. CONDITIONS WILL
IMPROVE BY MIDNIGHT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
686 
WHUS71 KBUF 100012
MWWBUF

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
812 PM EDT TUE SEP 9 2008

LOZ042-100115-
/O.EXP.KBUF.SC.Y.0062.000000T0000Z-080910T0000Z/
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN
BEACH-
812 PM EDT TUE SEP 9 2008

...SMALL CRAFT ADVISORY HAS EXPIRED...

THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. 

NORTHWEST WINDS OF 5 TO 15 KNOTS WILL CONTINUE OVERNIGHT. WAVES
WILL CONTINUE TO SUBSIDE FROM 2 TO 4 FEET THIS EVENING TO 1 TO 3
FEET OVERNIGHT.

$$

LOZ043-044-100600-
/O.CON.KBUF.SC.Y.0062.000000T0000Z-080910T0600Z/
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
812 PM EDT TUE SEP 9 2008

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT
WEDNESDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT
WEDNESDAY. 

NORTHWEST WINDS OF 15 TO 25 KNOTS WILL MAINTAIN 4 TO 6 FOOT WAVES
THROUGH THIS EVENING. THE WIND AND WAVES WILL THEN SUBSIDE AFTER
MIDNIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LOZ045-100400-
/O.CON.KBUF.SC.Y.0062.000000T0000Z-080910T0400Z/
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT
LAWRENCE RIVER-
812 PM EDT TUE SEP 9 2008

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EDT
TONIGHT...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EDT
TONIGHT. 

WEST WINDS OF 15 TO 20 KNOTS WILL MAINTAIN 4 TO 6 FOOT WAVES
ALONG THE EASTERN END OF THE LAKE THROUGH THIS EVENING.
CONDITIONS WILL IMPROVE BY MIDNIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
293 
WHUS71 KBUF 100606
MWWBUF

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
206 AM EDT WED SEP 10 2008

LOZ043-044-100715-
/O.EXP.KBUF.SC.Y.0062.000000T0000Z-080910T0600Z/
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
206 AM EDT WED SEP 10 2008

...SMALL CRAFT ADVISORY HAS EXPIRED...

THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. 

WINDS AND WAVES HAVE DIMINISHED TO BELOW ADVISORY
THRESHOLDS...THEREFORE THE SMALL CRAFT ADVISORY HAS BEEN ALLOWED
TO EXPIRE.

$$

JJR

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before this small craft advisory went out at Sep 8, 3:38 PM EDT, 26 minutes earlier.

Area forecast discussion, Sep 8, 3:38 PM EDT, 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
338 PM EDT MON SEP 8 2008

.SYNOPSIS...
HIGH PRESSURE WILL MOVE EAST OF THE AREA EARLY TONIGHT. A COLD FRONT
ACROSS THE CENTRAL GREAT LAKES WILL PUSH ACROSS THE AREA LATE
TONIGHT AND TUESDAY...BRINGING A PERIOD OF SHOWERS AND A FEW
THUNDERSTORMS. COOL TEMPERATURES WILL FOLLOW THE FRONT TUESDAY NIGHT
AND WEDNESDAY.

&&

.NEAR TERM /THROUGH TUESDAY/...
HIGH PRESSURE CENTERED SOUTH OF NEW YORK STATE IS MAINTAINING DRY
WEATHER ACROSS THE AREA THIS AFTERNOON. THE SHOWERS THAT ARE LOCATED
NORTH OF LAKE ONTARIO ARE EXPECTED TO STAY NORTH OF OUR AREA AS THE
UPPER LEVEL JET STREAK THAT IS HELPING TO GENERATE THIS CONVECTION
LIFTS NORTHEAST INTO THE CANADIAN MARITIMES. WE WILL HAVE TO KEEP AN
EYE ON THE POSSIBILITY OF MORE ISOLATED CONVECTION POPPING UP ALONG
THE EASTERN END OF LAKE ERIE DUE TO THE CONVERGENT SOUTHWEST FLOW.

OUR ATTENTION THEN SHIFT TO THE DEVELOPING LOW OVER MISSOURI. THE
MODELS ARE NOW IS GOOD AGREEMENT THAT THE WAVE WILL MOVE NORTHEAST
ALONG THE MIDWEST COLD FRONT AND CROSS WESTERN AND NORTH CENTRAL NEW
YORK BETWEEN 06Z AND 12Z. THE LOW LEVEL JET THAT IS SURGING AHEAD OF
THE LOW IS PRODUCING A SWATH OF SHOWERS AND THUNDERSTORMS EXTENDING
FROM LAKE MICHIGAN NORTHERN MISSOURI. A LOT OF THE CONVECTION
APPEARS TO BE ELEVATED...AND THIS WILL LIKELY BE THE CASE WHEN
THE STRENGTHENING LOW LEVEL JET PUSHES ACROSS NEW YORK STATE BETWEEN
06Z AND 12Z TONIGHT. ADDITIONAL LARGE SCALE LIFT WILL BE GENERATED
IN THE RRQ OF THE UPPER LEVEL JET STREAK THAT IS FORECAST TO TRACK
ACROSS WESTERN NEW YORK. BASED ON THESE TRENDS...WILL INDICATE
CATEGORICAL TO LIKELY POPS ACROSS MOST OF THE AREA TONIGHT.

THE STRONG WARM AIR ADVECTION ALOFT MAY ALLOW TEMPERATURES TO RISE
SOMEWHAT OVERNIGHT...AFTER AN EARLY LOW THIS EVENING. BUT...THE
ONSET OF THE SHOWERS WILL LIKELY TEMPER ANY INCREASE IN
TEMPERATURES. THEREFORE...WILL GENERALLY FOLLOW MOS GUIDANCE AND
INDICATE LOWS AROUND 60.

FOR TUESDAY...EXPECT SHOWERS AND SCATTERED THUNDERSTORMS TO CONTINUE
THROUGH THE MORNING BEFORE A WELL DEFINED DRY SLOT BUILDS IN DURING
THE AFTERNOON AND ALLOWS THE BULK OF THE PCPN TO END. 850 MB
TEMPERATURES ARE EXPECTED TO FALL THROUGHOUT THE AFTERNOON...DIPPING
TO ABOUT PLUS 5C BY 00Z. THEREFORE...AREA TEMPERATURES ARE NOT
EXPECTED TO RECOVER MUCH DURING THE AFTERNOON...A TYPICAL TREND FOR
AN AUTUMN-LIKE AIRMASS.

&&

.SHORT TERM /TUESDAY NIGHT THROUGH THURSDAY/...
A COOL NORTHERLY FLOW WILL SET UP TUESDAY NIGHT AS HIGH PRESSURE
WORKS INTO THE WESTERN AND CENTRAL GREAT LAKES IN WAKE OF DEPARTING
SURFACE LOW AND COLD FRONTAL BOUNDARY. DESPITE DRYING ALOFT...850 MB
TEMPERATURES DROPPING TO NEAR PLUS 2C SHOULD BE SUFFICIENT TO
DEVELOP SOME LAKE EFFECT CLOUDINESS ALONG THE SOUTH SHORE OF LAKE
ONTARIO WITH THE POTENTIAL FOR SOME LAKE EFFECT SHOWERS TO DEVELOP
EAST OF ROCHESTER THROUGH THE TUG HILL LATE TUESDAY NIGHT THROUGH
EARLY WEDNESDAY MORNING.

HIGH PRESSURE WILL SETTLE OVER THE EASTERN GREAT LAKES WEDNESDAY
PROVIDING FAIR WEATHER...ALTHOUGH THERE MAY BE SOME LINGERING
MORNING CLOUDINESS. 850 MB TEMPERATURES AROUND PLUS 5C SHOULD ONLY
YIELD HIGHS IN THE 60S. THE CENTER OF THE HIGH WILL REMAIN OVER
THE AREA WEDNESDAY NIGHT...PROVIDING FAVORABLE RADIATIONAL COOLING
CONDITIONS WHICH MAY ALLOW OVERNIGHT TEMPERATURES TO DIP INTO THE
MID AND UPPER 30S ACROSS THE INTERIOR VALLEYS OF THE SOUTHERN TIER
AND EAST OF LAKE ONTARIO. PATCHY FROST WILL BE POSSIBLE IN THESE
AREAS.

THE HIGH WILL SHIFT EAST TO THE THE NEW ENGLAND STATES THURSDAY.
MOSTLY SUNNY SKIES SHOULD CONTINUE TO PREVAIL...ALTHOUGH THERE
SHOULD BE SOME INCREASE IN THE MID AND HIGH LEVELS CLOUDINESS
LATE IN THE DAY. TEMPERATURES LOOK TO MODERATE BACK INTO THE 70S
AS A SOUTHERLY RETURN FLOW PUSHES 850 MB TEMPERATURES TO NEAR PLUS
10C.

&&

.LONG TERM /THURSDAY NIGHT THROUGH MONDAY/...
CLOUDINESS WILL CONTINUE TO INCREASE THURSDAY NIGHT AS MOISTURE
CONTINUES TO WORK NORTH ON AN INCREASING RETURN FLOW ON THE WESTERN
SIDE OF DEPARTING HIGH PRESSURE. SURFACE TROUGH/COLD FRONT WILL BE
WORKING ACROSS THE AREA LATE THURSDAY NIGHT AND FRIDAY WHICH WILL
BRING THE INCREASING POTENTIAL FOR SHOWERS. HIGH PRESSURE LOOKS TO
BUILD INTO THE AREA BEHIND THIS SYSTEM FRIDAY NIGHT AND SATURDAY
BRINGING FAIR WEATHER CONDITIONS. THE FORECAST BECOMES MORE
COMPLICATED LATER IN THE WEEKEND AND INTO EARLY NEXT WEEK AS
MEDIUM RANGE MODELS ARE SUGGESTING THAT TROPICAL MOISTURE
ASSOCIATED WITH IKE COULD WORK NORTHWARD ALONG A FRONTAL
BOUNDARY AND COULD IMPACT THE AREA DURING THIS TIME PERIOD. STILL
QUITE A BIT OF UNCERTAINTY AT THIS POINT...THEREFORE WILL ONLY
MENTION CHANCE CATEGORY PROBABILITIES.

&&

.AVIATION /20Z MONDAY THROUGH SATURDAY/...
VFR CONDITIONS WILL BE THE RULE ACROSS THE AREA FOR THE REST OF THE
AFTERNOON AND EVENING AS HIGH PRESSURE OVER THE MIDDLE ATLANTIC
STATES REMAINS IN CONTROL. SOMEWHAT UNSTABLE AIR NORTH OF LAKE
ONTARIO WILL CONTINUE TO GENERATE SCATTERED CONVECTION DURING THE
AFTERNOON...BUT THIS ACTIVITY SHOULD STAY MAINLY TO OUR NORTH.

VFR CONDITIONS WILL THEN CONTINUE THROUGH PART OF TONIGHT WHILE AN
ALTO-CU CIG WILL THICKEN AND LOWER. A DEVELOPING AREA OF LOW
PRESSURE OVER THE MIDWEST WILL THEN TRACK NORTHEAST ALONG A COLD
FRONT AND CROSS WESTERN NEW YORK BETWEEN 06Z AND 12Z. THERE WILL BE
AN INCREASING CHANCE FOR SHRA/TSRA AS THE LOW APPROACHES. EXPECT
CIGS AND VSBYS TO LOWER TO MVFR AS THE SHOWERS BECOME MORE
WIDESPREAD LATER TONIGHT THROUGH TUESDAY MORNING.

A STRONG LOW LEVEL JET SURGING AHEAD OF THIS LOW WILL ALSO GENERATE
LLWS...GENERALLY BETWEEN 06Z AND 12Z.

WEDNESDAY THROUGH FRIDAY...VFR.

&&

.MARINE...
THE PRESSURE GRADIENT BETWEEN HIGH PRESSURE OVER PA AND LOW PRESSURE
TRACKING EAST ACROSS QUEBEC WILL MAINTAIN A STEADY SOUTHWEST FLOW
ACROSS LAKE ONTARIO THIS AFTERNOON. THEREFORE...THE SMALL CRAFT
ADVISORY WILL STAY UP THROUGH 6 PM.

MEANWHILE...LOW PRESSURE DEVELOPING OVER THE MIDWEST WILL STRENGTHEN
TONIGHT AS IT TRACKS NORTHEAST ACROSS LAKE ERIE AND LAKE ONTARIO. A
COLD FRONT TRAILING SOUTH OF THE LOW WILL ALSO CROSS THE LAKES.
INCREASING SOUTHWEST WINDS ALONG AND BEHIND THE FRONT WILL LIKELY
GENERATE SMALL CRAFT ADVISORY CONDITIONS ON LAKE ERIE LATE TONIGHT
THROUGH TUESDAY. ON LAKE ONTARIO...THE WINDS ARE EXPECTED TO PICK UP
FROM THE SOUTHWEST LATER IN THE AFTERNOON.

BRISK NORTHWEST WINDS WILL LIKELY PRODUCE SIGNIFICANT WAVES ON LAKE
ONTARIO THROUGH A GOOD PART OF TUESDAY NIGHT...BUT WIND AND WAVES
WILL SLOWLY SUBSIDE OVER THE EASTERN END OF LAKE ERIE.

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...NONE.
MARINE...SMALL CRAFT ADVISORY FROM 6 AM TO 7 PM EDT TUESDAY FOR LEZ020-
         040-041.
         SMALL CRAFT ADVISORY UNTIL 6 PM EDT THIS AFTERNOON
         FOR LOZ045.

&&

SYNOPSIS...TMA
NEAR TERM...TJP
SHORT TERM...TMA
LONG TERM...TMA
AVIATION...TJP
MARINE...TJP
Hazardous weather outlook, Sep 8, 5:18 AM EDT, 10 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BUFFALO NY
518 AM EDT MON SEP 8 2008

NYZ001>008-010>014-019>021-085-090930-
NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-JEFFERSON-LEWIS-
NORTHERN ERIE-GENESEE-WYOMING-LIVINGSTON-ONTARIO-CHAUTAUQUA-
CATTARAUGUS-ALLEGANY-SOUTHERN ERIE-
518 AM EDT MON SEP 8 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEW
YORK.

.DAY ONE...TODAY AND TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

LEZ020-040-041-LOZ042>045-062>065-SLZ022-024-090930-
UPPER NIAGARA RIVER AND BUFFALO HARBOR-
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE
RIVER-
LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER-
SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG-
SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS-
518 AM EDT MON SEP 8 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE
ONTARIO AND SAINT LAWRENCE RIVER.

.DAY ONE...TODAY AND TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

The office that day

Everything else NWS Buffalo, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 8, 9:59 AM EDTSmall Craft AdvisoryBUF8 hr

Nearby

Small Craft Advisories in New York, 2008Every small craft advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.